MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 7MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204395
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an acl procedure, while securing a graft, a biosure screw shattered.All pieces were removed from the patient using hands and surgical instrument.The procedure was completed without delay using a smaller smith and nephew back-up device in the originally drilled bone hole.No further complications were reported.Patient is healing well.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A visual inspection of the returned device found that it is not in its original packaging.The device is fractured into several pieces with the distal cone being missing.The proximal end is intact.Based on the condition of the product material found during visual inspection, additional material testing is not required.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SCREW BIOSURE REGENESORB 7MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16725759
Report Number1219602-2023-00531
Device Sequence Number7967272
Product Code MAI
UDI-Device Identifier00885554036718
UDI-Public00885554036718
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model Number72204395
Device Catalogue Number72204395
Device Lot Number51064841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale